MAUDE Adverse Event Report: MICROVENTION INC. HYDROSOFT-ISP; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION INC. HYDROSOFT-ISP; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100208H2HS-V-N
Medical Device Problem Codes Separation Failure (2547); Device Dislodged or Dislocated (2923); Difficult or Delayed Separation (4044); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a coil embolization treatment for an rt p.Com aneurysm, the coil prematurely detached within the catheter after multiple failed attempts were made to detach it.The physician used the delivery wire to push the coil into the aneurysm, leaving a small protruding loop at the aneurysm¿s neck.The doctor decided a stent was not required.The coil remains implanted in the patient.Aspirin 500mg iv was administered to the patient.The operative report was requested and was reported as not available.There was no patient harm.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for evaluation.Procedural images were provided.The investigation is currently ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
See h.10.
 
Additional Manufacturer Narrative
Four procedure images were provided for review as part of this investigation.Image 1 is a ica lateral subtracted dsa with contrast (none of the images are labeled right or left).There is a medium-sized pcom aneurysm with a moderate coil pack extending right to the neck of the aneurysm.A microcatheter is positioned inside the aneurysm.Image 2 is a single shot non-subtracted lateral radiograph, no contrast.A coil is being pushed into aneurysm and is almost out of the microcatheter, with only a few mm of coil proximal to the tip of the microcatheter.There is contrast stasis in the fundus of the aneurysm where the coil pack is looser (not an abnormal finding).Image 3 is a ica lateral subtracted dsa with contrast.The microcatheter has been removed.There is a small tail/loop of coil extending a bit into the parent artery (supraclinoid ica).No clot is seen on it.The aneurysm is almost completely thrombosed, except for slight contrast permeating its proximal aspect.Image 4 is a single shot non-subtracted lateral radiograph, no contrast.Same as image 3.No contrast, small coil loop/tail is well seen.The reason for the coil detachment issues described in the report is not seen on these images.The investigation could not confirm the non-detachment aspect of the reported event based on review of the images alone, which is why the complaint is considered non-verifiable.Without the return and physical evaluation of the device, the investigation cannot determine if a condition exists that would have caused on contributed to the reported event.

Brand Name
HYDROSOFT-ISP
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16679069
Report Number2032493-2023-00648
Device Sequence Number7190980
Product Code HCG
UDI-Device Identifier00811425020173
UDI-Public(01)00811425020173(11)220830(17)270731(10)0000253357
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091641
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100208H2HS-V-N
Device Catalogue Number100208H2HS-V
Device Lot Number0000253357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale